MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10031020
Medical Device Problem Codes Positioning Failure (1158); Knotted (1340); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Add'l product code: krd/hcg.An invalid lot number was provided, therefore the manufacture and expiration dates are unknown.Udi: lot number unknown; (b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a deltapaq coil (dfs10031020/(b)(4)) would not detach despite several attempts.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received on 09 march 2017: a pre-deployment electrical check had been performed.During the detachment cycle, it was unknown if the detachment light illuminated, but the audible signal did not beep.All connections appeared to fit properly without application of excessive force.The same connecting cable and detachment control box were used to complete the procedure.There was a 10 minute delay in the procedure due to the event, not effect on the female patient.The date of the posterior cerebral artery embolization could not be obtained.The additional information received does not change the coding or reportability of the complaint.
 
Additional Manufacturer Narrative
Additional damage was noted to the coil during product analysis.Product was returned for analysis on 2/22/2017.Conclusion: it was reported by a healthcare professional that a deltapaq coil (dfs10031020/s10587) would not detach despite several attempts, and during analysis, the coil was found to be stretched, entangled and knoted with the device positioning unit (dpu) and severely kinked.Multiple attempts to obtain additional information were unsuccessful.The device was returned for analysis.The unidentified detachment control box (dcb) and the unknown connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.As viewed through the returned packaging, unreported damage of the coil being stretched, entangled, and knotted with the device positioning unit (dpu) being severely kinked in two places.Unreported protrusion of the stretched coil from the distal tip of the skive.Unreported severe kinks to the device positioning unit (dpu) located 117.0 centimeters and 152.0 centimeters off the proximal end was present, as well as unreported damage of the resheathing tool separated from the introducer sheath.The detachment fiber did not receive heat and melt.The dpu failed electrical testing with resistance at 36.9 ohms (range 48.5/56.0) and the lab sample enpower and cable systems ready green light failed to illuminate.No manufacturing defects were found.The circumstances of how and when all the unreported damage contained in this report occurred cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.The dpu failed electrical testing.While the exact root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor may have been related to a wiring damage and/or a fracture at the solder joint connection inside the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.Furthermore, it cannot be determined to what extent (if any) that all the severe unreported damage found to the device may have contributed to the field complaint, as it cannot be determined when all the unreported damage occurred.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.Correction: it was initially reported that the lot number was unknown.

Brand Name
DELTAPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6311778
Report Number2954740-2017-00023
Device Sequence Number648114
Product Code KRD
UDI-Device Identifier00878528007715
UDI-Public(01)00878528007715
Combination Product (Y/N)N
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberDFS10031020
Device Lot NumberLOT: S10587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date03/03/2017
03/10/2017
Patient Sequence Number1